Sign up for a WebBoard account Sign Up Keyword Search Search Calendar Calendar More Options... Options
Chat Rooms Chat Help Help News News Log in to WebBoard Log in Not Logged in
Show tree view Topic
Go to previous topicPrev Topic
Author Message
sl4332

sl4332

Total Messages 1

Subject:Hormone Therapy/PCa

My husband was Dx April, 03 with PCa. GS was an 8, T3a, BLPSA was 21.5, bone scan and CAT scan negative. He received 40 RT's which he completed September, 03. He started hormone therapy in April, 03. Lupron injections every 4 months and one 50 mg of Casodex daily. He also takes Megace for hot flashes. His last three PSA's have been 0.067, 0.01 and 0.01. DRE's have found his prostate to be small, smooth and no tumors. His Onco and Uro both concurred that he may discontinue the Casodex but must remain on the Lupron for a total of 24 months. My husband was fatigued and the doctors thought this may relieve that side effect somewhat. My question is this: In your opinion, is it wise to discontinue the Casodex at this juncture? Should he have stayed on it also for a total of 24 months along with the Lupron. Also, when he has his next injection in September, do we have to worry about "flare" because of no antiandrogen (Casodex)? If so, should he go back on it prior to and after the injection for awhile? I have very mixed emotions. I do know that if the PSA should start to rise, adding back the Casodex may help bring it back down. I also know that by giving his body a break from complete hormone blockade there may be less chance of him becoming refractory. Thank you in advance for your response.


Posted: 21 Jun 2004 12:18 PM
Left Button SpacerSend user an email email|View user's profile profileRight Button Spacer
 
 
Ann

Ann

Total Messages 63

Subject:Hormone Therapy/PCa

Regarding the question of Casodex, the patient may discontinue it; I do not think adding it to radiation + lupron for 2 years is better than not adding it. It has not been tested in this setting, to my knowledge. I agree that he needs to continue Lupron for at least 2 years, and if PSA starts rising in the future after he has been off Lupron, the common thing we do is to resume Lupron again, until it stops working, at which time, Casodex may be used with some patients responding for some time. I would however stop Megace because it may cause progression of his prostate cancer. There have been reports of rise in serum PSA in patients taking Megace. Also, there is concern about Megace causing blood clots, high blood pressure, weight gain etc. To help reduce the hot flashes, I would propose trying drugs commonly used for depression but helpful for hot flashes, Lexapro, Effexor, Paxil, or Remeron.

-Nizar Tannir, M.D.


Posted: 22 Jun 2004 01:33 PM
Left Button SpacerSend user an email email|View user's profile profileRight Button Spacer
 
 
 
Go to previous topicPrev Topic

 
go

Log In Options